Alert archive / California / Gale Watches in 2019
Gale Watch 8, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Feb 19, 2019, 2:39 PM PST. It took effect at Feb 20, 2019, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 19, 2019, 2:39 PM PST (22:39 UTC)
- In effect from
- Feb 20, 2019, 10:00 PM PST
- Expired
- Feb 20, 2019, 3:08 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
624 WHUS76 KEKA 192239 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 239 PM PST Tue Feb 19 2019 PZZ450-200645- /O.EXT.KEKA.SC.Y.0024.000000T0000Z-190219T2300Z/ /O.NEW.KEKA.SC.Y.0025.190221T0200Z-190221T2300Z/ Pt St George to Cape Mendocino out 10 nm- 239 PM PST Tue Feb 19 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 3 PM PST THURSDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 6 PM Wednesday to 3 PM PST Thursday. * WINDS...N 15 to 20 kt with gusts to 25 kt, strongest near Cape Mendocino. * WAVES...Northwesterly mid period waves 9 to 11 feet at 13 seconds. Northerly short period waves combine most near Cape Mendocino, with combined seas of 12 to 16 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-200645- /O.EXT.KEKA.SC.Y.0024.000000T0000Z-190219T2300Z/ /O.NEW.KEKA.SC.Y.0025.190221T0600Z-190221T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 239 PM PST Tue Feb 19 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 3 PM PST THURSDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 10 PM Wednesday to 3 PM PST Thursday. * WINDS...N 15 to 25 kt, strongest near Cape Mendocino and Pt Arena. * WAVES...Northwesterly mid period waves 8 to 11 feet at 13 seconds. Northerly short period waves combine near Cape Mendocino and Pt Arena for combined seas of 10 to 14 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-200645- /O.EXT.KEKA.SC.Y.0024.000000T0000Z-190221T0600Z/ /O.NEW.KEKA.GL.A.0008.190221T0600Z-190221T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 239 PM PST Tue Feb 19 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... The National Weather Service in Eureka has issued a Gale Watch, which is in effect from Wednesday evening through Thursday afternoon. * WINDS...N 15 to 25 kt with local gusts around 30 kt. These are expected to accelerate Wednesday night to 25 to 30 kt with gusts up to 35 kt. * WAVES...Northerly short period seas of 6 to 8 feet at 7 seconds build to 10 to 13 ft at 10 seconds by Wednesday afternoon. These will combine with a couple of northwesterly swells, resulting in combined seas of 14 to 17 feet by Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ470-200645- /O.EXT.KEKA.SC.Y.0024.000000T0000Z-190221T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 239 PM PST Tue Feb 19 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THURSDAY... * WINDS...N 15 to 25 kt with local gusts around 30 kt. * WAVES...Northerly short period waves at 6 to 8 ft continue tonight. North westerly mid period waves will build early tomorrow morning to 10 to 12 ft at 13 sec by tomorrow evening. This will combine with locally generated northerly short period seas, resulting in combined seas of 13 to 15 feet by tomorrow night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
992 WHUS76 KEKA 192332 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 332 PM PST Tue Feb 19 2019 PZZ475-200745- /O.CON.KEKA.SC.Y.0024.000000T0000Z-190221T0600Z/ /O.CON.KEKA.GL.A.0008.190221T0600Z-190221T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 332 PM PST Tue Feb 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... * WINDS...N 15 to 25 kt with local gusts around 30 kt. These are expected to accelerate Wednesday night to 25 to 30 kt with gusts up to 35 kt. * WAVES...Northerly short period seas of 6 to 8 feet at 7 seconds build to 10 to 13 ft at 10 seconds by Wednesday afternoon. These will combine with a couple of northwesterly swells, resulting in combined seas of 14 to 17 feet by Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ450-200745- /O.CON.KEKA.SC.Y.0025.190221T0200Z-190221T2300Z/ Pt St George to Cape Mendocino out 10 nm- 332 PM PST Tue Feb 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 3 PM PST THURSDAY... * WINDS...N 15 to 20 kt with gusts to 25 kt, strongest near Cape Mendocino. * WAVES...Northwesterly mid period waves 9 to 11 feet at 13 seconds. Northerly short period waves combine most near Cape Mendocino, with combined seas of 12 to 16 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-200745- /O.CON.KEKA.SC.Y.0025.190221T0600Z-190221T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 332 PM PST Tue Feb 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO 3 PM PST THURSDAY... * WINDS...N 15 to 25 kt, strongest near Cape Mendocino and Pt Arena. * WAVES...Northwesterly mid period waves 8 to 11 feet at 13 seconds. Northerly short period waves combine near Cape Mendocino and Pt Arena for combined seas of 10 to 14 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-200745- /O.CON.KEKA.SC.Y.0024.000000T0000Z-190221T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 332 PM PST Tue Feb 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THURSDAY... * WINDS...N 15 to 25 kt with local gusts around 30 kt. * WAVES...Northerly short period waves at 6 to 8 ft continue tonight. North westerly mid period waves will build early tomorrow morning to 10 to 12 ft at 13 sec by tomorrow evening. This will combine with locally generated northerly short period seas, resulting in combined seas of 13 to 15 feet by tomorrow night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
014 WHUS76 KEKA 200429 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 829 PM PST Tue Feb 19 2019 PZZ475-201230- /O.CON.KEKA.SC.Y.0024.000000T0000Z-190221T0600Z/ /O.CON.KEKA.GL.A.0008.190221T0600Z-190221T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 829 PM PST Tue Feb 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... * WINDS...N 15 to 25 kt with local gusts around 30 kt. These are expected to increase Wednesday night to 25 to 30 kt with gusts up to 35 kt. * WAVES...Northerly short period seas of 6 to 8 feet at 7 seconds build to 10 to 13 ft at 10 seconds by Wednesday afternoon. These will combine with a couple of northwesterly swells, resulting in combined seas of 14 to 17 feet by Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ450-201230- /O.CON.KEKA.SC.Y.0025.190221T0200Z-190221T2300Z/ Pt St George to Cape Mendocino out 10 nm- 829 PM PST Tue Feb 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 3 PM PST THURSDAY... * WINDS...N 15 to 20 kt with gusts to 25 kt, strongest near Cape Mendocino. * WAVES...Steep waves 5 feet at 6 seconds building to 8 feet at 8 seconds Wednesday night. In addition a swell of 5 feet at 14 seconds will persist with another another swell building in on Wednesday to around 11 feet at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-201230- /O.CON.KEKA.SC.Y.0025.190221T0600Z-190221T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 829 PM PST Tue Feb 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO 3 PM PST THURSDAY... * WINDS...N 15 to 25 kt, strongest near Cape Mendocino and Pt Arena. * WAVES...Steep waves 5 to 7 feet at 6 seconds building to 12 feet at 9 seconds Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-201230- /O.CON.KEKA.SC.Y.0024.000000T0000Z-190221T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 829 PM PST Tue Feb 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THURSDAY... * WINDS...N 15 to 25 kt with local gusts around 30 kt. * WAVES...Northerly short period waves at 6 to 8 ft continue tonight. North westerly mid period waves will build to 10 to 12 ft at 13 seconds by tomorrow evening. This will combine with locally generated northerly short period seas, resulting in combined seas of 13 to 15 feet by tomorrow night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
284 WHUS76 KEKA 200751 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 1151 PM PST Tue Feb 19 2019 PZZ455-201600- /O.EXT.KEKA.SC.Y.0025.190220T0751Z-190221T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 1151 PM PST Tue Feb 19 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THURSDAY... * WINDS...N 15 to 25 kt, strongest near Cape Mendocino and Pt Arena. * WAVES...Steep waves 6 to 8 feet at 6 to 8 seconds building to 12 feet at 9 seconds Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-201600- /O.CON.KEKA.SC.Y.0024.000000T0000Z-190221T0600Z/ /O.CON.KEKA.GL.A.0008.190221T0600Z-190221T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1151 PM PST Tue Feb 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... * WINDS...N 15 to 25 kt with local gusts around 30 kt. These are expected to increase Wednesday night to 25 to 30 kt with gusts up to 35 kt. * WAVES...Northerly short period seas of 6 to 8 feet at 7 seconds build to 10 to 13 ft at 10 seconds by Wednesday afternoon. These will combine with a couple of northwesterly swells, resulting in combined seas of 14 to 17 feet by Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ450-201600- /O.CON.KEKA.SC.Y.0025.190221T0200Z-190221T2300Z/ Pt St George to Cape Mendocino out 10 nm- 1151 PM PST Tue Feb 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 3 PM PST THURSDAY... * WINDS...N 15 to 20 kt with gusts to 25 kt, strongest near Cape Mendocino. * WAVES...Steep waves 5 feet at 6 seconds building to 8 feet at 8 seconds Wednesday night. In addition a swell of 5 feet at 14 seconds will persist with another another swell building in on Wednesday to around 11 feet at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-201600- /O.CON.KEKA.SC.Y.0024.000000T0000Z-190221T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1151 PM PST Tue Feb 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THURSDAY... * WINDS...N 15 to 25 kt with local gusts around 30 kt. * WAVES...Northerly short period waves at 6 to 8 ft continue tonight. North westerly mid period waves will build to 10 to 12 ft at 13 seconds by tomorrow evening. This will combine with locally generated northerly short period seas, resulting in combined seas of 13 to 15 feet by tomorrow night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
717 WHUS76 KEKA 201108 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 308 AM PST Wed Feb 20 2019 PZZ475-201900- /O.EXT.KEKA.SC.Y.0024.000000T0000Z-190221T0500Z/ /O.UPG.KEKA.GL.A.0008.190221T0600Z-190221T2300Z/ /O.NEW.KEKA.GL.W.0009.190221T0500Z-190222T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 308 AM PST Wed Feb 20 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST THURSDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 9 PM this evening to 9 PM PST Thursday. The Gale Watch is no longer in effect. * WINDS...N 15 to 25 kt with local gusts around 35 kt, increasing to 25 to 30 kt with gusts to around 40 kt late this evening. * WAVES...Northwesterly short period seas of 6 to 8 feet at 7 seconds build to 10 to 13 ft at 10 seconds by this afternoon. These will combine with a couple of northwesterly swells, resulting in combined seas of 14 to 17 feet by Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-201900- /O.EXT.KEKA.SC.Y.0025.190221T0200Z-190222T0500Z/ Pt St George to Cape Mendocino out 10 nm- 308 AM PST Wed Feb 20 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 PM PST THURSDAY... * WINDS...N 15 to 20 kt with gusts to 25 kt, strongest near Cape Mendocino. * WAVES...Steep waves 5 feet at 6 seconds building to 8 feet at 8 seconds Wednesday night. In addition, a swell of 6 feet at 13 seconds will persist with another another swell building in today to around 11 feet at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-201900- /O.EXT.KEKA.SC.Y.0025.000000T0000Z-190222T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 308 AM PST Wed Feb 20 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THURSDAY... * WINDS...N 15 to 25 kt, strongest near Cape Mendocino and Pt Arena. * WAVES...Steep waves 6 to 8 feet at 6 to 8 seconds building to 12 feet at 9 seconds Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-201900- /O.EXT.KEKA.SC.Y.0024.000000T0000Z-190222T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 308 AM PST Wed Feb 20 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THURSDAY... * WINDS...N 15 to 25 kt with local gusts around 30 kt. * WAVES...Northerly short period waves at 6 to 8 ft building to around 10 feet Wednesday night. Northwesterly mid period waves will build to 10 to 12 ft at 13 seconds by tomorrow evening. This will combine with locally generated short period seas resulting in combined seas of 13 to 15 feet by Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 19, 5:14 AM PST, 9 hours 25 minutes earlier.
Area forecast discussion, Feb 19, 5:14 AM PST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
514 AM PST Tue Feb 19 2019
.SYNOPSIS...Northwest California will see another mostly sunny and
cool day today before a weak area of low pressure approaches from
the north. This system will bring showers, especially to areas
north of Mendocino county, with overall light rainfall amounts.
Some modest mountain snow will impact highway passes as well. Cool
and dry conditions will return for Thursday and Friday, before
another round of rain showers and mountain snow arrives for the
weekend.
&&
.DISCUSSION...High pressure with a cold, dry airmass in place has
allowed for another cold night across northwest California, though
on average low temps are ending up 1 to 3 degrees milder than
Monday morning's lows. This has kept most of the Humboldt coast 30
degrees or higher; the exception being around Fortuna. Most of the
Eureka area will start off around 30 to 32 degrees, just above the
daily record low of 29 degrees set in 2006. Several of the
interior river valleys have seen freezing fog develop, and in
shaded spots early this morning that see fog, lesser traveled
roadways might be locally slick with a spot or two of black ice.
This fog will lift and clear by this afternoon, with another
mostly sunny day for northwest California otherwise. High temps
will once again run several degrees below seasonal averages for
mid to late February.
Clouds will begin to increase this afternoon across Humboldt and
Del Norte county in advance of the next area of low pressure, but
expect any rain showers will hold off until after sunset. Surface
low pressure will track southeastward across the Intermountain
West, as will the associated upper-level low. This will keep the
bulk of the instability and dynamics to our north and east. This
system will also have limited moisture, and rainfall amounts will
generally range from a quarter to a third of an inch from Eureka
to Crescent City tonight and Wednesday, with lighter amounts less
than a tenth of an inch over eastern Trinity and most of Mendocino
county. Mountain snow will be the main concern, though not as
great of a concern as with the storms of the past week or two.
Contemplated a Winter Weather Advisory for elevations above 2000
feet in Humboldt, Del Norte, and northern Trinity. Thinking
generally 1 to 3 inches of snow will fall across places like Berry
Summit and around the Collier Tunnel, which is right on the edge
of our criteria.
Low pressure will quickly pull away on Wednesday night, with high
pressure returning for Thursday and Friday, bringing more dry and
sunny weather. Northerly breezes Thursday afternoon will add to
the chill of below average high temperatures. Low temperatures
Friday morning will be cold again, similar to the first couple of
mornings this week. Another system, not dissimilar to the mid-
week system, will impact northern California this weekend with
more rain showers and mountain snow. Snow levels may be a bit
higher initially on Saturday, perhaps rising above 3000 feet,
before falling again on Sunday. /AAD
&&
.AVIATION...VFR conditions will persist at all terminals today
beneath mostly clear skies. Modest northerly winds around 10 kt will
develop at CEC, ACV, and UKI during the afternoon. High clouds will
begin to stream into the area from the north this evening, with
light rain moving into CEC and ACV after 06z and possibly dropping
ceilings to MVFR at times. /CB
&&
.MARINE...The combination of high pressure offshore and a series
upper lows dropping into the western CONUS will maintain moderate to
strong northerly breezes and corresponding steep short period seas
over the coastal waters of northern CA for much of the week. The
nearshore waters will see a brief break in Small Craft Advisory
conditions tonight as the strongest winds shift offshore, however
advisory level conditions will likely redevelop on Wednesday as an
upper level disturbance approaches from the north. Winds and short
period seas will likely peak Wednesday night into Thursday, with
gale force gusts possible across the outer waters. In addition to
the steep short period seas, a mid period NW swell will continue to
propagate through the coastal waters for the remainder of the week.
This swell will build to around 12 feet at 12 to 14 seconds during
the middle of the week, yielding combined seas on the order of 15 to
17 feet Wednesday night into Thursday. Slightly calmer conditions
appear likely heading into the weekend as a front approaches the
area. /CB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 PM PST
this evening for PZZ450-455.
Small Craft Advisory until 3 PM PST Wednesday for PZZ470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 19, 5:24 AM PST, 9 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 524 AM PST Tue Feb 19 2019 CAZ101>113-201330- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 524 AM PST Tue Feb 19 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Sub-freezing temperatures and localized freezing fog in some river valleys this morning may result in some localized spots of black ice on lesser traveled roads. The next area of low pressure will bring some light snow to the mountains of Humboldt and Del Norte counties mainly above 2500 feet later tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Light snow accumulations of 1 to 3 inches will be possible above 2000 or 2500 feet on Wednesday in Del Norte, northern Trinity, and Humboldt County. The Collier Tunnel, Berry Summit, and Scott Mountain Summit may be impacted. Additional mountain snow will be possible over the weekend as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 1:19 PM PST | Winter Weather Advisory | EKA | Del Norte, Humboldt | 31 hr |
| Feb 19, 2:39 PM PST | Small Craft Advisory | EKA | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.